Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS Jackson, MS

February 21, 2013Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2013, 6:58 PM CST for Hinds County, Rankin County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2013, 6:58 PM CST (00:58 UTC)
Expired
Feb 21, 2013, 7:45 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 10 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 845 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
845 m²/s²
0-3 km storm-relative helicity
1181 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS54 KJAN 220058
SVRJAN
MSC049-121-220145-
/O.NEW.KJAN.SV.W.0089.130222T0058Z-130222T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CST THU FEB 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 745 PM CST

* AT 658 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TERRY MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLORENCE BY 705 PM CST...
  RICHLAND...MONTEREY...FLORENCE AND JACKSON BY 710 PM CST...
  PEARL AND FLOWOOD BY 715 PM CST...
  BRANDON BY 720 PM CST...
  FANNIN BY 730 PM CST...
  PELAHATCHIE BY 735 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3219 9043 3232 9028 3240 9009 3240 9007
      3242 9007 3254 8977 3253 8977 3234 8972
      3221 8973 3205 9029 3205 9035
TIME...MOT...LOC 0058Z 243DEG 44KT 3216 9028

$$

BK
1 follow-up statement
844 
WWUS54 KJAN 220118
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CST THU FEB 21 2013

MSC049-220128-
/O.CAN.KJAN.SV.W.0089.000000T0000Z-130222T0145Z/
HINDS MS-
718 PM CST THU FEB 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HINDS COUNTY IS
CANCELLED...

LAT...LON 3211 9017 3228 9018 3229 9016 3232 9016
      3235 9011 3236 9011 3238 9010 3239 9007
      3241 9007 3254 8977 3239 8973 3221 8973
TIME...MOT...LOC 0118Z 247DEG 49KT 3231 8996

$$

MSC121-220145-
/O.CON.KJAN.SV.W.0089.000000T0000Z-130222T0145Z/
RANKIN MS-
718 PM CST THU FEB 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR RANKIN COUNTY...

AT 718 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BRANDON MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOSHEN SPRINGS BY 725 PM CST...
  PELAHATCHIE AND PISGAH BY 730 PM CST...
  LEESBURG BY 735 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3211 9017 3228 9018 3229 9016 3232 9016
      3235 9011 3236 9011 3238 9010 3239 9007
      3241 9007 3254 8977 3239 8973 3221 8973
TIME...MOT...LOC 0118Z 247DEG 49KT 3231 8996

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:53 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Feb 21, 3:53 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST THU FEB 21 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE SURFACE LOW IS
FORECAST TO MOVE INTO NERN LA LATER THIS EVENING...WITH THE WARM
FRONT INDICATED NEAR THE AR/LA BORDER SEWD ACROSS THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT IN ASSOCIATION
WITH THIS FRONTAL SYSTEM. THE MODELS ARE IN GENERAL AGREEMENT IN
STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN
UPPER WAVE LOOKS TO LIFT INTO THE REGION DURING THE DAY FRIDAY
RESULTING IN INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE
STALLED SURFACE TROUGH. THIS WILL MAINTAIN A CHANCE OF RAIN THROUGH
FRIDAY NIGHT ACROSS MUCH OF THE AREA. THE RAIN LOOKS TO BE ENDING
SATURDAY MORNING ACROSS MOST LOCATIONS AS THE SHORTWAVE SHIFTS EAST
AND HIGH PRESSURE BRINGS IN A DRIER AIRMASS. IT APPEARS THE RAIN
WILL LINGER INTO THE EARLY AFTERNOON FOR THE FAR SERN ZONES...WHERE
THE BOUNDARY LOOKS TO LINGER A BIT LONGER.

ALTHOUGH THE MODELS DIFFER ON RAINFALL TOTALS ASSOCIATED WITH THIS
SYSTEM...THE FORECAST WILL LEAN TOWARD THE POTENTIAL FOR HIGHER
AMOUNTS DUE TO THE PROXIMITY OF THE REGION OF 1.5 INCH PRECIPITABLE
WATER VALUES ALONG AND JUST DOWNSTREAM OF OUR SERN BORDER COUNTIES.
RAINFALL AMOUNTS COULD BE 2-3 INCHES ACROSS SERN ZONES THROUGH
SATURDAY MORNING...AND POSSIBLY HIGHER AS IT APPEARS THE BOUNDARY
WILL LINGER HERE INTO THE EARLY AFTERNOON. /27/

.LONG TERM...SUNDAY THROUGH THURSDAY...THE SURFACE HIGH WILL
CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW ALOFT BACKS TO THE
SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM SHORTWAVE TROUGH
DROPPING OVER THE FOUR CORNERS REGION. THIS WILL RESULT IN RETURN
FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A SOUTHERN STREAM
SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED TO HELP DEVELOP
A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST ACROSS SOUTHERN
ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE SURGING NORTH
SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR SOUTHERN ZONES
BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN THE GFS AND
ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA. HAVE GONE A
LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE SOUTH.
SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF WITH
PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION SUNDAY.
BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN ASSOCIATED
SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING BUT...THE ECMWF
IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH WETTER OVER OUR CWA
FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS OUR CWA MONDAY
MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS MONDAY AS
MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE AVAILABLE
WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT WL BE
UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN THE
WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING WILL
BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE
NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY.
ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO
MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT
CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE
QUITE LIMITED AHEAD OF THE FRONT.

&&

.AVIATION...MVFR TO IFR CONDS ONGOING CONTINUE ACROSS THE REGION AS
RAIN SHOWERS AND THUNDERSTORMS PUSH THROUGH AHEAD OF A COLD FRONT.
MOST LOCATIONS WILL HAVE SHRA AND TSRA THROUGH MUCH OF TODAY WITH
ACTIVITY TAPERING OFF FROM NW TO SE THROUGH THE OVRNGT. SOME TSRA
WILL BE STRONG TO SEVERE WITH STRONG WINDS, HAIL, AND A TORNADO CAN
NOT BE RULED OUT FOR CENTRAL AND ESPECIALLY SOUTHERN TAF SITES. TURB
IS ALSO LIKELY WITH LARGE AMOUNTS OF WIND SHEAR IN THE FIRST 2000FT.
LIGHT RAIN COULD HOLD ON LONGER AT KHBG VS. NRN SITES OVRNIGHT AND
INTO FRIDAY WITH GRADUAL IMPROVEMENT TO VFR CONDS MID-DAY FRIDAY.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  70  42  65 /  78  34  23   8
MERIDIAN      54  70  44  68 / 100  45  43  14
VICKSBURG     45  69  40  61 /  62  25  12   6
HATTIESBURG   60  70  51  71 / 100  58  55  20
NATCHEZ       48  69  43  63 /  58  39  21   8
GREENVILLE    40  57  36  55 /  57   9   9   5
GREENWOOD     42  63  36  60 /  75  13   9   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/ALLEN
Hazardous weather outlook, Feb 21, 2:35 PM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063-
222045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO
OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS
WITH LOCALIZED FLASH FLOODING POSSIBLE.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE LIKELY NEEDED THIS AFTERNOON AND EVENING.

MSZ044>046-050>052-056>058-064>066-072>074-222045-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE EARLY THIS EVENING AND
THROUGH PORTIONS OF THE OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE
QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE
EXPECTED IN THE STRONGER STORMS AND POTENTIALLY CAUSE FLASH FLOODING.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY
EVENING AS THE FRONT STALLS ACROSS FAR SOUTHEAST MISSISSIPPI.
PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE
DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL
DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING.

ARZ074-075-MSZ018-019-025>039-222045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT AS A FRONT MOVES THROUGH THE REGION. STORMS WITH A POTENTIAL
FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL
DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE
LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THIS ACTIVITY AS TRAINING OF
THUNDERSTORMS COULD OCCUR...LEADING TO FLASH FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Local storm report, Feb 21, 5:59 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     3 SSW CRANFIELD         31.50N 91.23W
02/21/2013                   ADAMS              MS   EMERGENCY MNGR

            TREE DOWN ON CRANFIELD RD NEAR LIBERTY RD.

&&

AWEBER
Local storm report, Feb 21, 6:07 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     FLASH FLOOD      2 SW JACKSON            32.30N 90.23W
02/21/2013                   HINDS              MS   EMERGENCY MNGR

            REPORTS OF STREET FLOODING AT METAIRIE ROAD AND DUANE
            STREET.

&&

DCOX
Local storm report, Feb 21, 6:11 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      6 W FLOWOOD             32.31N 90.20W
02/21/2013                   HINDS              MS   EMERGENCY MNGR

            REPORTS OF STREET FLOODING AT WEST MONUMENT STREET AND
            WEST CAPITOL STREET.

&&

DCOX
Special weather statement, Feb 21, 6:25 PM CST, 33 minutes before
MSZ044-045-050-051-056-057-220110-
SMITH MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-JASPER MS-
625 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CST THU FEB 21 2013

...CLUSTER OF POTENTIALLY GUSTY THUNDERSTORMS MOVING NORTHEAST DOWN
THE INTERSTATE TWENTY CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM 5 MILES NORTH OF STEELE TO 3 MILES SOUTH OF
BURNS AT 624 PM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN JASPER...SOUTHEASTERN LEAKE...SOUTHERN
NESHOBA...NEWTON...EASTERN SCOTT AND NORTHERN SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3230 8898 3198 8965 3263 8942 3286 8892
      3250 8891
TIME...MOT...LOC 0024Z 240DEG 35KT 3259 8935 3212 8952

BYB
Special weather statement, Feb 21, 6:44 PM CST, 14 minutes before
MSZ043-048-049-054-220125-
RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
644 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST THU FEB 21 2013

...MORE TORRENTIAL DOWNPOURS WITH SOME GUSTY WIND POTENTIAL MOVING
TOWARD THE JACKSON METROPOLITAN AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND GUSTS
WAS LOCATED FROM POCAHONTAS TO DENTVILLE AT 644 PM CST...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL COPIAH...EASTERN HINDS...SOUTHERN MADISON AND
RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3187 9069 3249 9038 3273 8973 3264 8973
      3260 8978 3242 8975 3216 8988 3205 9020
      3205 9023 3203 9025
TIME...MOT...LOC 0044Z 247DEG 48KT 3246 9028 3200 9051

BYB
Local storm report, Feb 21, 6:49 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     3 SSW CRANFIELD         31.50N 91.23W
02/21/2013                   ADAMS              MS   EMERGENCY MNGR

            2 TREES DOWN...ONE ON LIBERTY RD AND CRANFIELD RD.

0350 PM     TSTM WND DMG     2 NW ROXIE              31.53N 91.09W
02/21/2013                   FRANKLIN           MS   NWS EMPLOYEE

            PINE TREE SNAPPED ALONG HWY 84.

0510 PM     TSTM WND DMG     CLAYTON                 31.72N 91.54W
02/21/2013                   CONCORDIA          LA   LAW ENFORCEMENT

            ROOF WAS BLOWN OFF A HOUSE ALONG HWY 65 NEAR CLAYTON.

0532 PM     FLASH FLOOD      2 SW JACKSON            32.30N 90.23W
02/21/2013                   HINDS              MS   EMERGENCY MNGR

            REPORTS OF STREET FLOODING AT METAIRIE ROAD AND DUANE
            STREET.

0535 PM     FLASH FLOOD      6 W FLOWOOD             32.31N 90.20W
02/21/2013                   HINDS              MS   EMERGENCY MNGR

            REPORTS OF STREET FLOODING AT WEST MONUMENT STREET AND
            WEST CAPITOL STREET.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:22 PM CSTTornado WarningJANAdams, Jefferson53 min
Feb 21, 6:25 PM CSTSpecial Weather StatementJANNeshoba, Newton45 min
Feb 21, 6:44 PM CSTSpecial Weather StatementJANHinds, Rankin41 min
Feb 21, 7:24 PM CSTTornado WarningJANClaiborne, Copiah51 min
Feb 21, 7:25 PM CSTFlash Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Madison, Rankin and 1 more2 hr
Feb 21, 7:39 PM CSTSevere Thunderstorm WarningJANScott, Smith51 min
Feb 21, 7:49 PM CSTFlash Flood WarningJANLeake, Neshoba, Newton, Scott, Smith116 min
Feb 21, 9:19 PM CSTRiver Flood WarningJANNeshoba5 days
Feb 21, 9:19 PM CSTRiver Flood WarningJANHinds, Rankin6 days
Feb 21, 9:26 PM CSTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton, Scott3 hr
Feb 21, 9:29 PM CSTFlash Flood WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more3 hr
Feb 21, 9:58 PM CSTSpecial Weather StatementJANJasper32 min
Feb 21, 10:01 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion44 min
Feb 21, 10:20 PM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Madison, Rankin and 2 more8 hr
Feb 21, 10:20 PM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jones3 hr
Feb 21, 10:37 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones53 min
Feb 21, 11:27 PM CSTTornado WarningJANJasper, Jones33 min
Feb 22, 1:15 AM CSTRiver Flood WarningJANLeake8 days
Feb 22, 1:15 AM CSTRiver Flood WarningJANLeake4 days
Feb 22, 9:23 AM CSTRiver Flood WarningJANLeake6 days
Feb 22, 9:43 AM CSTRiver Flood WarningJANJones25 hr
Feb 22, 9:43 AM CSTRiver Flood WarningJANClarke3 days
Feb 22, 12:25 PM CSTSpecial Weather StatementJANAdams40 min
Feb 22, 12:30 PM CSTSevere Thunderstorm WarningJANAdams45 min
Feb 22, 1:00 PM CSTSpecial Weather StatementJANMarion45 min
Feb 22, 1:02 PM CSTSevere Thunderstorm WarningJANAdams43 min
Feb 22, 1:27 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson48 min
Feb 22, 1:54 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln51 min
Feb 22, 2:40 PM CSTSpecial Weather StatementJANClarke20 min
Feb 22, 3:17 PM CSTSpecial Weather StatementJANNewton28 min
Feb 22, 3:34 PM CSTSpecial Weather StatementJANHinds, Warren56 min
Feb 22, 3:47 PM CSTSpecial Weather StatementJANLauderdale43 min
Feb 22, 3:54 PM CSTSpecial Weather StatementJANLauderdale31 min
Feb 22, 5:32 PM CSTSevere Thunderstorm WarningJANMarion43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.